Alert archive / Kansas / Red Flag Warnings in 2026

Red Flag Warning 13, NWS Goodland, KS

March 13, 202613 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this red flag warning at Mar 13, 2026, 2:31 AM CDT for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Mar 14, 2026, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2026, 2:31 AM CDT (07:31 UTC)
In effect from
Mar 14, 2026, 12:00 PM CDT
Expired
Mar 14, 2026, 7:38 PM CDT
In force
8 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2026-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2026-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 289 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3781 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
289 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

469 
WWUS83 KGLD 130731
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
131 AM MDT Fri Mar 13 2026

...Critical Fire Weather Conditions Expected Friday and Saturday...

For today, winds are forecast to gradually increase and turn to
the southwest during the afternoon with gusts of 25-35 mph
forecast. As soon as winds turn to the southwest a quick
temperature increase is forecast to occur as well into the 70s for
the counties in the Red Flag Warning. Saturday, a more prolonged
period of southwesterly winds is forecast leading to even warmer
temperatures. Winds are forecast to gradually increase through the
day. There is concern that cloud cover could impact the magnitude
of winds; if that is not the case then winds could be stronger
than forecast.  

COZ252-253-140100-
/O.NEW.KGLD.FW.W.0013.260314T1700Z-260315T0100Z/
/O.CON.KGLD.FW.W.0012.260313T1700Z-260314T0100Z/
Yuma-Kit Carson-
131 AM MDT Fri Mar 13 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 252 AND 253...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252 AND
253...

The National Weather Service in Goodland has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM to 7 PM MDT Saturday.

* AFFECTED AREA...Fire Weather Zones 252 Yuma and 253 Kit Carson.

* TIMING...For the first Red Flag Warning, from 11 AM this 
  morning to 7 PM MDT this evening. For the second Red Flag 
  Warning, from 11 AM to 7 PM MDT Saturday.

* WINDS...Southwest 10 to 20 mph with gusts up to 35 mph each day.

* RELATIVE HUMIDITY...As low as 11 percent Friday and as low as 9
  percent Saturday.

* IMPACTS...Unpredictable fire behavior. Any fires that develop 
  may rapidly grow and spread out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Comply with burn bans and regulations. Avoid driving on dry grass
or brush. Maintain vehicle brakes and tires and secure tow chains
to avoid dragging. Never toss lit cigarettes onto the ground.

&&

$$

COZ254-140100-
/O.NEW.KGLD.FW.W.0013.260314T1700Z-260315T0100Z/
Cheyenne CO-
131 AM MDT Fri Mar 13 2026

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 254...

The National Weather Service in Goodland has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM to 7 PM MDT Saturday.

* AFFECTED AREA...Fire Weather Zone 254 Cheyenne CO.

* TIMING...From 11 AM to 7 PM MDT Saturday.

* WINDS...Southwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Unpredictable fire behavior. Any fires that develop 
  may rapidly grow and spread out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Comply with burn bans and regulations. Avoid driving on dry grass
or brush. Maintain vehicle brakes and tires and secure tow chains
to avoid dragging. Never toss lit cigarettes onto the ground.

&&

$$

KSZ001-002-013-014-027-028-041-042-NEZ079-080-140100-
/O.NEW.KGLD.FW.A.0011.260314T1700Z-260315T0100Z/
Cheyenne KS-Rawlins-Sherman-Thomas-Wallace-Logan-Greeley-Wichita-
Dundy-Hitchcock-
131 AM MDT Fri Mar 13 2026 /231 AM CDT Fri Mar 13 2026/

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 001, 002, 013, 014, 027, 028, 041, 042, 079, AND
080...

The National Weather Service in Goodland has issued a Fire
Weather Watch for wind and low relative humidity, which is in
effect from Saturday morning through Saturday evening.

* AFFECTED AREA...Fire Weather Zones 001 Cheyenne KS, 002 
  Rawlins, 013 Sherman, 014 Thomas, 027 Wallace, 028 Logan, 041 
  Greeley, 042 Wichita, 079 Dundy and 080 Hitchcock.

* TIMING...From Saturday morning through Saturday evening.

* WINDS...Southwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Unpredictable fire behavior. Any fires that develop 
  may rapidly grow and spread out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/goodland
5 follow-up statements
363 
WWUS83 KGLD 130926
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
326 AM MDT Fri Mar 13 2026

...Critical Fire Weather Conditions Expected Friday and
Saturday...

For today, winds are forecast to gradually increase and turn to
the west-southwest during the afternoon with gusts of 25-35 mph. 
As soon as winds turn a quick temperature increase is forecast to
occur as well into the 70s for the counties in the Red Flag 
Warning. Saturday, a more prolonged period of southwesterly winds 
is forecast leading to even warmer temperatures. Winds are 
forecast to gradually increase through the day. There is concern 
that cloud cover could impact the magnitude of winds; if that is 
not the case then winds could be stronger than forecast.

COZ252-253-140100-
/O.CON.KGLD.FW.W.0012.260313T1700Z-260314T0100Z/
/O.CON.KGLD.FW.W.0013.260314T1700Z-260315T0100Z/
Yuma-Kit Carson-
326 AM MDT Fri Mar 13 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 252 AND 253...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 252 AND 253...

* AFFECTED AREA...Fire Weather Zones 252 Yuma and 253 Kit Carson.

* TIMING...For the first Red Flag Warning, from 11 AM this 
  morning to 7 PM MDT this evening. For the second Red Flag 
  Warning, from 11 AM to 7 PM MDT Saturday.

* WINDS...West-southwest 10 to 20 mph with gusts up to 35 mph
  today and southwest 10 to 20 mph with gusts to 35 mph Saturday.

* RELATIVE HUMIDITY...As low as 11 percent Friday and as low as 9
  percent Saturday..

* IMPACTS...Unpredictable fire behavior. Any fires that develop 
  may rapidly grow and spread out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Comply with burn bans and regulations. Avoid driving on dry grass
or brush. Maintain vehicle brakes and tires and secure tow chains
to avoid dragging. Never toss lit cigarettes onto the ground.

&&

$$

COZ254-140100-
/O.CON.KGLD.FW.W.0013.260314T1700Z-260315T0100Z/
Cheyenne CO-
326 AM MDT Fri Mar 13 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
254...

* AFFECTED AREA...Fire Weather Zone 254 Cheyenne CO.

* TIMING...From 11 AM to 7 PM MDT Saturday.

* WINDS...Southwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Unpredictable fire behavior. Any fires that develop 
  may rapidly grow and spread out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Comply with burn bans and regulations. Avoid driving on dry grass
or brush. Maintain vehicle brakes and tires and secure tow chains
to avoid dragging. Never toss lit cigarettes onto the ground.

&&

$$

KSZ001-002-013-014-027-028-041-042-NEZ079-080-140100-
/O.CON.KGLD.FW.A.0011.260314T1700Z-260315T0100Z/
Cheyenne KS-Rawlins-Sherman-Thomas-Wallace-Logan-Greeley-Wichita-
Dundy-Hitchcock-
326 AM MDT Fri Mar 13 2026 /426 AM CDT Fri Mar 13 2026/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 001, 002, 013, 014, 027, 028, 041, 042, 079,
AND 080...

* AFFECTED AREA...Fire Weather Zones 001 Cheyenne KS, 002 
  Rawlins, 013 Sherman, 014 Thomas, 027 Wallace, 028 Logan, 041 
  Greeley, 042 Wichita, 079 Dundy and 080 Hitchcock.

* TIMING...From Saturday morning through Saturday evening.

* WINDS...Southwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Unpredictable fire behavior. Any fires that develop 
  may rapidly grow and spread out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/goodland
075 
WWUS83 KGLD 131607
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
1007 AM MDT Fri Mar 13 2026

...Critical Fire Weather Conditions Expected Friday and
Saturday...

For today, winds are forecast to gradually increase and turn to
the west-southwest during the afternoon with gusts of 25-35 mph.
As soon as winds turn a quick temperature increase is forecast to
occur as well into the 70s for the counties in the Red Flag
Warning. Saturday, a more prolonged period of southwesterly winds
is forecast leading to even warmer temperatures. Winds are
forecast to gradually increase through the day. There is concern
that cloud cover could impact the magnitude of winds; if that is
not the case then winds could be stronger than forecast.

KSZ001-002-013-014-027-028-041-042-NEZ079-080-140115-
/O.UPG.KGLD.FW.A.0011.260314T1700Z-260315T0100Z/
/O.EXB.KGLD.FW.W.0013.260314T1700Z-260315T0200Z/
Cheyenne KS-Rawlins-Sherman-Thomas-Wallace-Logan-Greeley-Wichita-
Dundy-Hitchcock-
1007 AM MDT Fri Mar 13 2026 /1107 AM CDT Fri Mar 13 2026/

...RED FLAG WARNING IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 8 PM
MDT /9 PM CDT/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 001, 002, 013, 014, 027, 028, 041, 042, 079,
AND 080...

The National Weather Service in Goodland has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM MDT /noon CDT/ to 8 PM MDT /9 PM CDT/ Saturday. The
Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zones 001 Cheyenne KS, 002 
  Rawlins, 013 Sherman, 014 Thomas, 027 Wallace, 028 Logan, 041 
  Greeley, 042 Wichita, 079 Dundy and 080 Hitchcock.

* TIMING...From 11 AM MDT /noon CDT/ to 8 PM MDT /9 PM CDT/ 
  Saturday.

* WINDS...Southwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Unpredictable fire behavior. Any fires that develop 
  may rapidly grow and spread out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Comply with burn bans and regulations. Avoid driving on dry grass
or brush. Maintain vehicle brakes and tires and secure tow chains
to avoid dragging. Never toss lit cigarettes onto the ground.

&&

$$

KSZ003-004-015-016-029-NEZ081-140115-
/O.EXB.KGLD.FW.W.0013.260314T1700Z-260315T0200Z/
Decatur-Norton-Sheridan-Graham-Gove-Red Willow-
1107 AM CDT Fri Mar 13 2026

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 003, 004,
015, 016, 029, AND 081...

The National Weather Service in Goodland has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon to 9 PM CDT Saturday.

* AFFECTED AREA...Fire Weather Zones 003 Decatur, 004 Norton, 
  015 Sheridan, 016 Graham, 029 Gove and 081 Red Willow.

* TIMING...From noon to 9 PM CDT Saturday.

* WINDS...South 5 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Unpredictable fire behavior. Any fires that develop 
  may rapidly grow and spread out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Comply with burn bans and regulations. Avoid driving on dry grass
or brush. Maintain vehicle brakes and tires and secure tow chains
to avoid dragging. Never toss lit cigarettes onto the ground.

&&

$$

COZ252-253-140115-
/O.EXT.KGLD.FW.W.0013.260314T1700Z-260315T0200Z/
/O.CON.KGLD.FW.W.0012.260313T1700Z-260314T0100Z/
Yuma-Kit Carson-
1007 AM MDT Fri Mar 13 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252 AND
253...
...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252 AND
253...

* AFFECTED AREA...Fire Weather Zones 252 Yuma and 253 Kit Carson.

* TIMING...For the first Red Flag Warning, until 7 PM MDT this 
  evening. For the second Red Flag Warning, from 11 AM to 8 PM 
  MDT Saturday.

* WINDS...West 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Unpredictable fire behavior. Any fires that develop 
  may rapidly grow and spread out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Comply with burn bans and regulations. Avoid driving on dry grass
or brush. Maintain vehicle brakes and tires and secure tow chains
to avoid dragging. Never toss lit cigarettes onto the ground.

&&

$$

COZ254-140115-
/O.EXT.KGLD.FW.W.0013.260314T1700Z-260315T0200Z/
Cheyenne CO-
1007 AM MDT Fri Mar 13 2026

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 254...

* AFFECTED AREA...Fire Weather Zone 254 Cheyenne CO.

* TIMING...From 11 AM to 8 PM MDT Saturday.

* WINDS...Southwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Unpredictable fire behavior. Any fires that develop 
  may rapidly grow and spread out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Comply with burn bans and regulations. Avoid driving on dry grass
or brush. Maintain vehicle brakes and tires and secure tow chains
to avoid dragging. Never toss lit cigarettes onto the ground.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/goodland
874 
WWUS83 KGLD 140048
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
648 PM MDT Fri Mar 13 2026

...Critical Fire Weather Conditions Expected Friday and
Saturday...

For today, winds are forecast to gradually increase and turn to
the west-southwest during the afternoon with gusts of 25-35 mph.
As soon as winds turn a quick temperature increase is forecast to
occur as well into the 70s for the counties in the Red Flag
Warning. Saturday, a more prolonged period of southwesterly winds
is forecast leading to even warmer temperatures. Winds are
forecast to gradually increase through the day. There is concern
that cloud cover could impact the magnitude of winds; if that is
not the case then winds could be stronger than forecast.

COZ252-253-140900-
/O.EXP.KGLD.FW.W.0012.000000T0000Z-260314T0100Z/
/O.CON.KGLD.FW.W.0013.260314T1700Z-260315T0200Z/
Yuma-Kit Carson-
648 PM MDT Fri Mar 13 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 252 AND 253...
...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252 AND 253...

* AFFECTED AREA...Fire Weather Zones 252 Yuma and 253 Kit Carson.

* TIMING...From 11 AM to 8 PM MDT Saturday.

* WINDS...West 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Unpredictable fire behavior. Any fires that develop 
  may rapidly grow and spread out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Comply with burn bans and regulations. Avoid driving on dry grass
or brush. Maintain vehicle brakes and tires and secure tow chains
to avoid dragging. Never toss lit cigarettes onto the ground.

&&

$$

COZ254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-140900-
/O.CON.KGLD.FW.W.0013.260314T1700Z-260315T0200Z/
Cheyenne CO-Cheyenne KS-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-
Hitchcock-Red Willow-
648 PM MDT Fri Mar 13 2026 /748 PM CDT Fri Mar 13 2026/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/
TO 8 PM MDT /9 PM CDT/ SATURDAY FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 001, 002, 003, 004, 013, 014,
015, 016, 027, 028, 029, 041, 042, 079, 080, 081, AND 254...

* AFFECTED AREA...Fire Weather Zones 001 Cheyenne KS, 002 
  Rawlins, 003 Decatur, 004 Norton, 013 Sherman, 014 Thomas, 015 
  Sheridan, 016 Graham, 027 Wallace, 028 Logan, 029 Gove, 041 
  Greeley, 042 Wichita, 079 Dundy, 080 Hitchcock, 081 Red Willow 
  and 254 Cheyenne CO.

* TIMING...From 11 AM MDT /noon CDT/ to 8 PM MDT /9 PM CDT/ 
  Saturday.

* WINDS...Southwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Unpredictable fire behavior. Any fires that develop 
  may rapidly grow and spread out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Comply with burn bans and regulations. Avoid driving on dry grass
or brush. Maintain vehicle brakes and tires and secure tow chains
to avoid dragging. Never toss lit cigarettes onto the ground.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/goodland
371 
WWUS83 KGLD 140647
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
1247 AM MDT Sat Mar 14 2026

...Critical Fire Weather Conditions Forecast Today...

Today, southwesterly winds are forecast through the day. Be aware
of a strong cold front late evening with a wind shift to the
north. Winds are forecast to increase with the front as well. 
Winds are forecast to gradually increase through the day. There is
concern that cloud cover could impact the magnitude of winds; if 
that is not the case then winds could be stronger than forecast.

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-150200-
/O.CON.KGLD.FW.W.0013.260314T1700Z-260315T0200Z/
Yuma-Kit Carson-Cheyenne CO-Cheyenne KS-Rawlins-Decatur-Norton-
Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-
Dundy-Hitchcock-Red Willow-
1247 AM MDT Sat Mar 14 2026 /147 AM CDT Sat Mar 14 2026/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/
THIS MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252 AND 253...

* AFFECTED AREA...Fire Weather Zones 001 Cheyenne KS, 002 
  Rawlins, 003 Decatur, 004 Norton, 013 Sherman, 014 Thomas, 015 
  Sheridan, 016 Graham, 027 Wallace, 028 Logan, 029 Gove, 041 
  Greeley, 042 Wichita, 079 Dundy, 080 Hitchcock, 081 Red 
  Willow, 252 Yuma, 253 Kit Carson and 254 Cheyenne CO.

* TIMING...From 11 AM MDT /noon CDT/ this morning to 8 PM MDT /9 
  PM CDT/ this evening.

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Unpredictable fire behavior. Any fires that develop 
  may rapidly grow and spread out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Comply with burn bans and regulations. Avoid driving on dry grass
or brush. Maintain vehicle brakes and tires and secure tow chains
to avoid dragging. Never toss lit cigarettes onto the ground.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/goodland
706 
WWUS83 KGLD 150038
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
638 PM MDT Sat Mar 14 2026


COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-150145-
/O.CAN.KGLD.FW.W.0013.000000T0000Z-260315T0200Z/
Yuma-Kit Carson-Cheyenne CO-Cheyenne KS-Rawlins-Decatur-Norton-
Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-
Dundy-Hitchcock-Red Willow-
638 PM MDT Sat Mar 14 2026 /738 PM CDT Sat Mar 14 2026/

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 001, 002, 003, 004, 013, 014,
015, 016, 027, 028, 029, 041, 042, 079, 080, 081, 252, 253, AND
254...

The National Weather Service in Goodland has cancelled the Red
Flag Warning.

Even though relative humidity values are meeting criteria the
winds have become light. Therefore will be canceling the warning
early.

$$

For more information from the National Weather Service visit
http://weather.gov/goodland

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Mar 12, 11:21 PM CDT, 3 hours 10 minutes earlier. Its key messages:

  • Red Flag Warning in effect for Yuma and Kit Carson counties on Friday.
  • Northerly wind gusts at or above 60 mph are possible in the wake of a strong cold frontal passage early Sunday morning. Winds may continue to be strong through the day Sunday, with small potential for light snow to occur at same time.
  • Big swings in temperature expected this week. Temperatures on Sunday will fall nearly 50 degrees from Saturday, with temperatures rebounding into the upper 80s by next Thursday.
Area forecast discussion, Mar 12, 11:21 PM CDT, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1021 PM MDT Thu Mar 12 2026

.KEY MESSAGES...

- Red Flag Warning in effect for Yuma and Kit Carson counties on
  Friday.

- Northerly wind gusts at or above 60 mph are possible in the
  wake of a strong cold frontal passage early Sunday morning.
  Winds may continue to be strong through the day Sunday, with
  small potential for light snow to occur at same time.

- Big swings in temperature expected this week. Temperatures on
  Sunday will fall nearly 50 degrees from Saturday, with
  temperatures rebounding into the upper 80s by next Thursday.

&&

.UPDATE...
Issued at 700 PM MDT Thu Mar 12 2026

The McCook airport is at the upper end of red flag warning, and
appears to be the only county meeting criteria. Am expecting the
relative humidity to continue to improve. As such have allowed
the warning to expire on time.

&&

.SHORT TERM /THROUGH SATURDAY NIGHT/...
Issued at 158 PM MDT Thu Mar 12 2026

16Z water vapor imagery/RAP analysis indicated broad northwesterly
flow across the outlook area, with potent short wave trough moving
through the Dakotas leading to an area of intense winds across
eastern Wyoming and the panhandle of Nebraska. At the surface,
trough axis was draped along the KS/CO border extending into the
northern Plains, marking a small area of light winds at the moment.

Fire weather will remain the most pressing concern through Saturday,
followed by impacts associated with strong cold front Saturday night.

For the rest of the afternoon, lull in winds near sfc trough will
gradually shift to the south allowing for stronger winds from the
northwest into the area to move into area, with strongest winds
occurring north of the Kansas and Colorado border. Current Red
Flag Warning is on track and do not expect the strongest winds
to make it as far south as the GLD CWA.

Once the sun sets, expect to winds to decouple fairly quickly as
winds gradually become southerly overnight as surface low begin to
develop across southeast Wyoming. Overall aside from winds changing
direction, little in the way of impactful weather is anticipated
overnight.

For Friday...Aforementioned surface trough will continue to
deepen as flow aloft becomes more zonal. Most of the area will
see a break from the winds, surface trough will shift towards
the KS/CO border. To the west of this trough, westerly winds
will once again pick up to 15 to 25 mph and will coincide with
the driest conditions. This will once again set up a scenario
where fire weather conditions will be critical, although over a
much smaller area than today.

Saturday-Saturday Night... Period of much more active weather will
begin. Ahead of an approaching strong cold front a warm and dry
airmass will overspread the entire winds with generally westerly
flow at the surface. Another potential critical fire weather day
looks to be in the works here, but confidence in widespread strong
winds lowers confidence below what is needed for a watch. Bigger
concern for the period will be when strong cold front begins to
sweep across the region. Current data supports the surge of cold air
arriving overnight, with 10+mb 3 hour pressure changes expected as
it passes. With intense winds behind the front and an
isallobaric enhancement would suggest threat for winds gusting
over 60 mph as it passes. With strong cold front arriving after
a period of very dry conditions am a bit worried that a more
organized area of blowing dust could develop. However with surge
expected between 06 and 12Z, have questions if soil will remain
primed to get lofted as dew/condensation forms. Potential
rain/snow along elevated frontal zone also lowers confidence in
a significant dust threat for the frontal passage.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
Issued at 158 PM MDT Thu Mar 12 2026

Will be a somewhat dramatic swing in conditions on Sunday with
strong cold front sweeping through the area during the early morning
hours. Confidence is high that a major change in airmass will occur
on Sunday, with temperatures likely 40 to 50 degrees colder than
Saturday. As would be expected with a front of this magnitude, winds
will respond in kind as pressure gradient tightens in response to
developing low. Quick look at deterministic soundings suggest that
winds will be at our near high wind warning conditions on Sunday
with even bias corrected fields indicating significant wind across
region. With this potential, combined with likely surge of intense
winds as initial front passes, High Wind Watch may become
needed as system nears. Further complicating the matter,
vertical profiles suggest differential temperature advection
will create weak conditional instability leading to potential
snow showers/squalls occurring coincident with the wind. While
confidence not great in this scenario, there does appear to be a
low (15%) threat for blowing snow to be an issue on Sunday.

Just as fast as the pattern shifts to a cold/snowy one, it will
begin to flip back to a prevailing warm and dry one. While it will
not be as rapid as the change this weekend, GEFS ensemble mean
supports development of an anomalously strong H5 ridge
developing over the southern and central Rockies. As this ridge
builds, warm and dry weather will come with it. Temperatures
reaching the upper 80s to even near 90 by next Thursday.

&&

.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1020 PM MDT Thu Mar 12 2026

VFR conditions remain forecast for each terminal. A cold front
is forecast to move through each terminal over the next 6 hours
shifting winds to the north then becoming variable. Winds are
then forecast to shift back to the south before becoming breezy
again.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...None.
CO...Red Flag Warning from 11 AM to 7 PM MDT Friday for COZ252-253.
NE...None.

&&

UPDATE...JTL
SHORT TERM...JRM
LONG TERM...JRM
AVIATION...Trigg
Hazardous weather outlook, Mar 12, 7:57 PM CDT, 6 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
657 PM MDT Thu Mar 12 2026

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-140100-
Yuma-Kit Carson-Cheyenne CO-Cheyenne KS-Rawlins-Decatur-Norton-
Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-
Dundy-Hitchcock-Red Willow-
657 PM MDT Thu Mar 12 2026 /757 PM CDT Thu Mar 12 2026/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY...

A Red Flag Warning has been issued for Friday across Yuma and Kit
Carson counties. Wind gusts up to 40 MPH with humidity falling to 15
percent will lead to rapid fire spread.

A strong cold front will sweep across the area on Saturday night
into early Sunday morning. There is a low chance, around 20%, that
this cold front is accompanied by wind gusts in excess of 60 mph and
pockets of blowing dust. These winds may be strong enough to blow
over high profile vehicles and produce pockets of blowing dust with
less than a mile visibility.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today or tonight.

JTL

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 2:31 AM CDTFire Weather WatchGLDCheyenne, Greeley, Logan, Rawlins, Sherman, Thomas and 2 more9 hr
Mar 13, 12:49 PM CDTHigh Wind WatchGLDCheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more23 hr

Nearby

Red Flag Warnings in Kansas, 2026Red Flag Warnings in Colorado, 2026Red Flag Warnings in Nebraska, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.